Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 17, 2014, 11:27 PM CDT for Bell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2014, 11:27 PM CDT (04:27 UTC)
- Expired
- Sep 18, 2014, 1:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 16 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS54 KFWD 180427
FFWFWD
TXC027-180630-
/O.NEW.KFWD.FF.W.0048.140918T0427Z-140918T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CDT WED SEP 17 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 130 AM CDT
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 3 MILES SOUTH OF HOLLAND...MOVING
SOUTH AT 5 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 130 AM CDT. AN ADDITIONAL 1-2 INCHES OF RAIN IS
POSSIBLE.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE
HOLLAND AND BARTLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3078 9739 3088 9765 3104 9755 3096 9722
3089 9725 3088 9726 3085 9727 3083 9729
3076 9731
$$
82/JLD1 follow-up statement
645
WGUS74 KFWD 180521
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 AM CDT THU SEP 18 2014
TXC027-180630-
/O.CON.KFWD.FF.W.0048.000000T0000Z-140918T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
1221 AM CDT THU SEP 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTH
CENTRAL BELL COUNTY...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF LIGHT TO MODERATE RAIN NEAR HOLLAND...MOVING EAST AT 5 MPH.
THE HEAVIEST RAINS HAVE MOVED SOUTH OF BELL COUNTY AS OF 1219 AM.
RADAR ESTIMATES INDICATED THAT 1 TO 3 INCHES OF RAIN FELL ACROSS
ISOLATED AREAS IN SOUTHERN BELL COUNTY. EVEN THOUGH ADDITIONAL HEAVY
RAINS ARE NO LONGER EXPECTED...THE RUNOFF FROM THE EARLIER HEAVY
RAINS MAY STILL CAUSE LOCALIZED FLOODING ISSUES IN SOME AREAS.
SOME LOCATIONS THAT CONTINUE TO BE AFFECTED BY LOCALIZED FLOODING
HEAVY RAIN INCLUDE HOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3078 9739 3088 9765 3104 9755 3096 9722
3089 9725 3088 9726 3085 9727 3083 9729
3076 9731
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 10:11 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 17, 10:11 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1011 PM CDT WED SEP 17 2014 .UPDATE... CONVECTIVE ACTIVITY CONTINUES ACROSS THE SOUTHERN COUNTIES OF THE CWA THIS EVENING AND SLOW MOVING STORMS ARE PRODUCING HEAVY RAINFALL. LOCALIZED AREAS OF NUISANCE FLOODING OR POTENTIALLY LOCALIZED FLASH FLOODING MAY OCCUR OVER THE NEXT FEW HOURS. THE ACTIVITY IS EXPECTED TO WEAKEN OVERNIGHT IN THE ABSENCE OF DECENT LIFT AND A WEAK LLJ. ADJUSTED POPS AND TEMPERATURES OVERNIGHT TO ACCOUNT FOR THE LATEST TRENDS. MORE PRECIPITATION IS EXPECTED TO DEVELOP ON THURSDAY AND CHANCES FOR A HEAVY RAIN/FLASH FLOOD POTENTIAL APPEAR TO BE INCREASING FOR OUR SOUTHERN AND POSSIBLY SOUTHWESTERN AREAS. TODAY/S EARLIER MODEL RUNS INDICATED A RICH MOISTURE AXIS PROVIDING A FOCUS FOR CONVECTIVE DEVELOPMENT SOME WHERE ACROSS OUR SOUTHERN COUNTIES. THE BOUNDARY COULD BE NOTED IN THE FORECASTED THETA-E FIELDS AND THE 850-700 MB WIND FIELDS. ALTHOUGH THE MODELS VARIED ON THE LOCATION OF THE THIS AXIS...THEY ALL HAD AN AXIS OF HIGHER QPF AMOUNTS DEVELOPING SOME WHERE IN THE CENTRAL TEXAS AREA...GENERALLY AROUND AND/OR SOUTH OF THE WACO AREA. WITH HIGH PWATS STILL IN PLACE ACROSS THE REGION...THIS RAISES SOME CONCERN FOR A FLASH FLOOD THREAT ACROSS OUR SOUTHERN COUNTIES ON THURSDAY. OUR NEIGHBORS TO THE SOUTH ALREADY HAVE FLASH/FLOOD WATCHES IN PLACE. WE WOULD LIKE TO SEE THE FULL 00Z MODEL SUITE BEFORE MAKING ANY FINAL DETERMINATIONS OF THE NEED FOR AND LOCATION OF A WATCH. THE 00Z NAM HAS NOW SHIFTED THE AXIS OF PRECIPITATION ACROSS OUR SOUTHWEST AND THE 12Z ECMWF APPEARS TO ALSO SUPPORT THIS. THE MOST LIKELY TIME FRAME FOR HEAVY PRECIPITATION TO OCCUR IS LATE THURSDAY MORNING THROUGH THE EVENING HOURS AND WE FEEL WE HAVE SOME TIME TO SEE HOW THE OVERNIGHT CONVECTION TRENDS AND ALSO ANALYZE THE FULL 00Z MODEL SUITE BEFORE MAKING ANY FINAL DECISIONS ON A FLASH/FLOOD WATCH FOR TOMORROW. 82/JLD && .AVIATION... /ISSUED 618 PM CDT WED SEP 17 2014/ THE CURRENT WEATHER PATTERN IS COMPRISED OF AN UPPER TROUGH OVER THE SOUTHEAST CONUS AND AN UPPER RIDGE OVER THE CENTRAL AND SOUTHWEST. THIS TYPICALLY YIELDS HOT AND MUNDANE WEATHER ACROSS NORTH TEXAS IN THE SUMMER. HOWEVER...THE REMNANTS OF TROPICAL CYCLONE ODILE HAVE WORKED THEIR WAY NORTHEAST AND EAST FROM THE EASTERN PACIFIC INTO THE SOUTHWESTERN PART OF THE COUNTRY. THIS HAS ESSENTIALLY WEAKENED THE RIDGE AND BROUGHT ABOVE-NORMAL AMOUNTS OF MID AND UPPER LEVEL MOISTURE FROM THE SOUTHWESTERN STATES EASTWARD ACROSS NORTH AND CENTRAL TEXAS WITHIN A SERIES OF SUBTLE SHORTWAVES. FOR AVIATION CONCERNS...THIS MEANS PERIODS OF SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS. CURRENTLY...SHOWERS AND STORMS IN THE METROPLEX ARE BEING ENHANCED BY OUTFLOW BOUNDARIES FROM PREVIOUS STORMS. THE POSSIBILITY FOR A SHORT-LIVED THUNDERSTORM WILL EXIST AT THE METROPLEX TAF SITES FOR ANOTHER HOUR OR SO...THEN THINGS SHOULD WIND DOWN WITH THE LOSS OF SURFACE HEATING. ACTIVITY IS BEGINNING LATER IN THE WACO AREA...BUT MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR THUNDERSTORM DEVELOPMENT NEAR KACT DURING THE NEXT COUPLE OF HOURS...ESPECIALLY IF ANY MESOSCALE BOUNDARIES WORK THEIR WAY SOUTH. CONDITIONS SHOULD QUIET DOWN AFTER 03Z WITH VFR EXPECTED FOR THE REST OF THE FORECAST. DUE TO THE HIGH AMOUNTS OF MOISTURE CURRENTLY IN PLACE...WE MAY ADD VCSH AT ALL LOCATIONS FOR THE OVERNIGHT AND EARLY MORNING PERIOD. THERE WILL BE A CHANCE OF THUNDER AGAIN THURSDAY AFTERNOON...BUT THE LATEST MODEL DATA KEEPS ACTIVITY FARTHER SOUTHWEST AND AWAY FROM NORTH TEXAS TAF SITES. 30 && .PREV DISCUSSION... /ISSUED 355 PM CDT WED SEP 17 2014/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON AHEAD OF A WEAK UPPER LEVEL SHORTWAVE. THIS ACTIVITY WILL TEND TO MOVE EAST AND SOUTHEAST...AND THE MOST OF THE ACTIVITY IS EXPECTED TO SHIFT TO THE SOUTH OF I-20 LATER THIS EVENING. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS. A FEW GUSTY WINDS MAY OCCUR WITH THE STORMS BEFORE SUNSET. WE WILL REMAIN IN A MOIST ATMOSPHERE INTO THE WEEKEND AS SOUTHERLY LOW LEVEL WINDS PREVAIL WHILE UPPER LEVEL MOISTURE CONTINUES TO SPREAD EAST ACROSS TEXAS. WITH WEAK DISTURBANCES MOVING ACROSS THE REGION...WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS. SOME LOCALLY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS LATE TONIGHT THROUGH THURSDAY. AT THIS TIME...EXPECT THE MORE WIDESPREAD HEAVY RAIN TO BE TO THE SOUTH OF THE FORECAST AREA...THUS WILL NOT BE ISSUING A FLASH FLOOD WATCH FOR OUR PART OF CENTRAL TEXAS AT THIS TIME. RAIN CHANCES SHOULD SHIFT MORE TO THE WESTERN PART OF THE FORECAST AREA LATE FRIDAY INTO FRIDAY NIGHT...BUT AS THE UPPER LEVEL REMNANTS OF ODILE MOVE INTO THE CENTRAL PLAINS...RAIN CHANCES WILL RETURN ACROSS ALL OF NORTH TEXAS SATURDAY. AS THE ODILE REMNANTS MOVE EAST...EXPECT A COLD FRONT TO MOVE DOWN INTO LATE SUNDAY INTO EARLY MONDAY. RAIN CHANCES SHOULD COME TO AN END ACROSS ALL BUT THE SOUTHERN ZONES AFTER SUNDAY NIGHT...WITH LINGERING CHANCES INTO MONDAY SOUTH OF A LAMPASAS TO ATHENS LINE. RAIN CHANCES WILL RETURN BY WEDNESDAY AS ANOTHER SHORTWAVE MOVES OUT INTO THE PLAINS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 89 73 90 73 / 20 40 20 20 10 WACO, TX 72 86 71 89 70 / 60 70 20 30 10 PARIS, TX 71 88 68 89 69 / 20 30 10 10 10 DENTON, TX 72 89 70 90 70 / 20 30 20 20 10 MCKINNEY, TX 72 89 69 90 69 / 20 30 20 10 10 DALLAS, TX 76 89 73 90 73 / 20 40 20 20 10 TERRELL, TX 74 87 70 89 70 / 20 40 20 10 10 CORSICANA, TX 73 86 70 89 70 / 30 50 20 20 10 TEMPLE, TX 69 86 71 89 70 / 60 80 20 40 20 MINERAL WELLS, TX 72 87 69 88 69 / 30 50 20 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/82
Hazardous weather outlook, Sep 17, 9:51 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 951 PM CDT WED SEP 17 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 951 PM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF I-20 OVERNIGHT. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY THROUGH SUNDAY NIGHT. SOME THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLASH FLOODING...MAINLY THURSDAY AFTERNOON AND EVENING.THE MOST LIKELY REGION WOULD BE SOUTH OF INTERSTATE 20 THURSDAY THROUGH THURSDAY NIGHT. ISOLATED THUNDERSTORMS MAY LINGER INTO MONDAY SOUTH OF A LAMPASAS TO ATHENS LINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:44 PM CDT | Areal Flood Advisory | FWD | Falls | 91 min |
| Sep 17, 9:22 PM CDT | Areal Flood Advisory | FWD | Bell | 113 min |
| Sep 17, 10:35 PM CDT | Areal Flood Advisory | FWD | Hill | 85 min |
| Sep 17, 11:09 PM CDT | Areal Flood Advisory | FWD | Bell | 66 min |
| Sep 18, 12:58 AM CDT | Special Weather Statement | FWD | Lamar | 62 min |
| Sep 18, 4:18 AM CDT | Flash Flood Watch | FWD | Bell, Comanche, Coryell, Falls, Hamilton, Lampasas and 6 more | 17 hr |
| Sep 18, 2:56 PM CDT | Special Weather Statement | FWD | Robertson | 64 min |
| Sep 18, 3:31 PM CDT | Areal Flood Advisory | FWD | Bell | 59 min |
| Sep 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Lampasas | 85 min |
| Sep 18, 4:07 PM CDT | Special Weather Statement | FWD | Bell | 23 min |
| Sep 18, 4:36 PM CDT | Areal Flood Advisory | FWD | Bell | 114 min |
| Sep 18, 4:43 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Sep 18, 5:05 PM CDT | Areal Flood Advisory | FWD | Lampasas | 115 min |
| Sep 18, 5:43 PM CDT | Special Weather Statement | FWD | Hill | 62 min |
| Sep 18, 5:45 PM CDT | Special Weather Statement | FWD | Bosque | 60 min |
| Sep 18, 6:37 PM CDT | Areal Flood Advisory | FWD | Hill | 113 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.